Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 3, 2020, 3:47 AM CST for 4 counties in Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2020, 3:47 AM CST (09:47 UTC)
- Expired
- Mar 3, 2020, 4:04 AM CST
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:22 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
874
WUUS54 KOHX 030947
SVROHX
TNC021-037-147-165-031015-
/O.NEW.KOHX.SV.W.0047.200303T0947Z-200303T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
347 AM CST Tue Mar 3 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Davidson County in Middle Tennessee...
Southwestern Sumner County in Middle Tennessee...
Northeastern Cheatham County in Middle Tennessee...
Southern Robertson County in Middle Tennessee...
* Until 415 AM CST.
* At 347 AM CST, a severe thunderstorm was located near Ashland City,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Ashland City, Madison, Hendersonville, Goodlettsville,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Old
Hickory, Joelton, Pleasant View, Whites Creek, Cottontown and
Beaman Park.
This includes the following highways...
Interstate 65 between mile markers 90 and 105.
Interstate 24 between mile markers 24 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3628 8653 3629 8654 3632 8654 3631 8656
3626 8657 3625 8659 3622 8659 3626 8708
3641 8708 3646 8646
TIME...MOT...LOC 0947Z 265DEG 52KT 3632 8698
HAIL...<.75IN
WIND...60MPH
$$
Barnwell1 follow-up statement
145
WWUS54 KOHX 031004
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
404 AM CST Tue Mar 3 2020
TNC021-037-147-165-031014-
/O.CAN.KOHX.SV.W.0047.000000T0000Z-200303T1015Z/
Davidson TN-Sumner TN-Cheatham TN-Robertson TN-
404 AM CST Tue Mar 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON...
SOUTHWESTERN SUMNER...NORTHEASTERN CHEATHAM AND SOUTHERN ROBERTSON
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.
LAT...LON 3628 8653 3629 8654 3632 8654 3631 8656
3626 8657 3625 8659 3622 8659 3626 8708
3641 8708 3646 8646
TIME...MOT...LOC 1001Z 265DEG 52KT 3634 8667
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:43 AM CST, 4 minutes earlier.
Area forecast discussion, Mar 3, 3:43 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 343 AM CST Tue Mar 3 2020 .DISCUSSION... It has been a very busy evening/early morning shift. The threat of severe weather is not quite as good as it was...but Tornado Watch 36 will be in effect until 6 am. Once these storms move out of the area through the day today it will be dry tonight. As the upper low moves out the Southwest US Baja area and tracks through Texas on Wednesday rain chances will increase for Middle TN from south to north. Not much instability so will go with all rain. The low will track south of Middle TN with rain chances through Thursday. It looks like it will be dry Friday and through the weekend due to northwest flow. Another system for the beginning of the next work week. Temperatures will remain above normal for this time of year. && .AVIATION... 06Z TAF DISCUSSION. Round of showers/storms expected overnight into early Tuesday as a cold front passes. This pcpn is expected to be more numerous in the early morning hours, with pcpn dissipating during the late morning east. CIGs/VSBY will both be affected by passing pcpn but improvement likely by late morning Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 42 67 43 63 / 60 10 10 50 50 Clarksville 64 41 66 40 62 / 30 10 10 40 40 Crossville 64 40 62 39 58 / 90 10 10 50 60 Columbia 66 44 64 43 63 / 70 10 30 60 60 Lawrenceburg 67 44 63 43 62 / 90 10 30 60 60 Waverly 64 42 65 42 62 / 20 10 10 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........07
Hazardous weather outlook, Mar 2, 2:58 PM CST, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 258 PM CST Mon Mar 2 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-032100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 258 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Strong to isolated severe storms will be possible late this afternoon through the early overnight timeframe. The main area of focus will be west of the Plateau where large hail, damaging winds and even a tornado may be possible later this evening and into the early morning hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for wind damage and hail reports this evening and overnight.
In the hours before
Local storm report, Mar 3, 12:10 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL VANLEER 36.24N 87.44W
03/03/2020 E1.00 INCH DICKSON TN SOCIAL MEDIA
TSPOTTER REPORT OF HAIL LARGER THAN QUARTERS FALLING IN
VANLEER.
&&
EVENT NUMBER OHX2000178
MR3Local storm report, Mar 3, 12:21 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL CHARLOTTE 36.18N 87.35W
03/03/2020 M2.50 INCH DICKSON TN SOCIAL MEDIA
PICTURE OF MEASURED HAIL STONE ABOUT 2.5 INCHES IN
DIAMETER.
&&
EVENT NUMBER OHX2000179
MR3Local storm report, Mar 3, 12:24 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 2 E DICKSON 36.08N 87.34W
03/03/2020 E2.75 INCH DICKSON TN SOCIAL MEDIA
PICTURE OF A COUPLE HAILSTONES AT LEAST THE SIZE OF
BASEBALLS FROM DICKSON RECEIVED ON TSPOTTER.
&&
EVENT NUMBER OHX2000180
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:13 PM CST | Tornado Warning | OHX | Houston, Humphreys | 32 min |
| Mar 2, 11:40 PM CST | Tornado Warning | OHX | Dickson, Houston, Humphreys | 35 min |
| Mar 2, 11:43 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 47 min |
| Mar 3, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 34 min |
| Mar 3, 12:35 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 25 min |
| Mar 3, 12:46 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 44 min |
| Mar 3, 12:53 AM CST | Tornado Warning | OHX | Davidson, Wilson | 37 min |
| Mar 3, 1:17 AM CST | Tornado Warning | OHX | Jackson, Smith, Wilson | 13 min |
| Mar 3, 1:28 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale, Wilson | 32 min |
| Mar 3, 1:29 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 2 hr |
| Mar 3, 1:37 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, Smith, White | 38 min |
| Mar 3, 1:48 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 27 min |
| Mar 3, 1:50 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| Mar 3, 1:56 AM CST | Tornado Warning | OHX | Cumberland, Putnam, White | 20 min |
| Mar 3, 2:12 AM CST | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
| Mar 3, 2:13 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 47 min |
| Mar 3, 2:13 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 15 min |
| Mar 3, 2:18 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 26 min |
| Mar 3, 2:36 AM CST | Areal Flood Advisory | OHX | Montgomery, Robertson | 3 hr |
| Mar 3, 3:29 AM CST | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys | 3 hr |
| Mar 3, 3:51 AM CST | Special Weather Statement | OHX | Wilson | 24 min |
| Mar 3, 4:02 AM CST | Special Weather Statement | OHX | Davidson | 28 min |
| Mar 3, 4:05 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Mar 3, 5:00 AM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, Smith and 2 more | 3 hr |
| Mar 3, 5:07 AM CST | Special Weather Statement | OHX | Maury, Rutherford | 38 min |
| Mar 3, 8:57 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 5 days |
| Mar 3, 5:44 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.